Oral on Stripper
Oct 30, 2006
About a month ago, I performed unprotected oral sex (cunnilingus) on a stripper of unknown serological status. It was pretty intense, and my tongue was up her as far as it could go for a good couple minutes. Six days later, I felt feverish, took my temp and it was 99.5. I also felt some pain in my left side (above my love handle) which was more noticeable with movement. I took a couple Tylenol that night before bed, and woke up at 3AM with my pillowcase and the back of my head wet with sweat. Two days later I had loose, particularly foul-smelling stools. The next day I had one episode of completely watery diarrhea. I'm not saying that my "shit don't stink", cuz it does, but I have never noticed such a dramatic change in my stools. During this entire time, my fever ranged from nothing at all to about 99.4. I would say it averaged at about 99.0, and I know this because I was taking my temp every 20 minutes all stressed out. On the night of the diarrhea, I took another couple Tylenol and again woke up with the extremely wet pillow and head. In total, my symptoms lasted about five days. For my money, I am reasonably sure I was experiencing ARS due to the timing and types of the symptoms. On various reputable web sites like hivinsite and hopkins-aids, they advise that symptoms can manifest themselves between a week and four weeks post-exposure. Of course I am now freaking out that I may be the unlucky cat that not only gets hiv from performing oral on a woman, but whose ARS shows up earlier than normal (whatever that is). My questions Dr., if you would be so kind to answer, are as follows.
1.) Could I be one of the few folks whose ARS starts up early, like six days post-exposure?
2.) Can you feel an enlarged spleen, and if so, where would the pain eminate from? Could it show up after six days?
3.) Can stress/anxiety cause slight increases in body temperature? I can't figure out why I had the two night sweats if my temp never went above 99.5. Can Tylenol increase the propensity for night-sweating?
4.) If I was experiencing ARS starting at six days post-exposure, would I likely test positive at day twenty two? (I took the test at my local county health dept., get my results Monday).
Thank you in advance for your expert opinion. The information that you provide in your forums has helped me to not totally freak out, but I am still a little nuts over the whole deal. As a thanks for the forum information, I am sending a donation of 50 dollars to your foundation regardless of whether or not you are able to reply to my questions.
Much Thanks, Dennis the Temp Taker
Response from Dr. Frascino
Hello Dennis the Temp Taker,
I have no doubt you had some type of intercurrent illness that triggered your various symptoms, including the olfactory unpleasantness. However, I very strongly doubt that HIV is the culprit. Your risk, oral-stripper sex, carries an extremely low (negligible) risk for HIV transmission. Your symptoms are not consistent with or worrisome for ARS. They began too soon and were not characteristic of the syndrome. Finally, taking your temp every 20 minutes is just nutty and certainly not at all helpful.
To briefly and specifically address your questions:
2. Splenic enlargement is generally not something you would feel. The spleen is in the upper-left side of the abdomen.
3. Generally speaking stress and anxiety do not cause significant elevations in body temperature. A temp that "averaged at about 99.0" is not considered a significant temperature elevation. Tylenol and other antipyretic drugs, like aspirin or ibuprofen (Advil), can "break a fever," which might cause some mild sweating.
4. Your symptoms were not ARS, so this is a moot point.
Finally, thank you for your donation (www.concertedeffort.org). It's warmly appreciated. In return I'm sending you my best good-luck karma that your three-month definitive HIV test is negative, as I very strongly believe it will be! Now please dislodge that thermometer from your mouth or whatever orifice you were using, Mr. Temp Taker.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.